Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Diabetic with high blood pressure, high cholesterol, breast cancer. On ramipril. Something wrong with kidneys?

hi im type 2 diabetic with high blood pressure and also high colestrol also had breast cancer twice, my doctor has put me on ramipril but phoned yesterday evening to say stop taking it straight away because my blood test came back and he said there was something wrong with my kidneys and to drink plenty of water and to have another blood test done in two days time and then to see him again when blood test results come back,what do you think,regards.
Asked On : Sun, 24 Mar 2013
Answers:  2 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Oncologist, Surgical 's  Response
Dear Ma'am,

Sorry to hear about your problem. Ramipril is an anti-hypertensive which is said to have a protective effect on the kidneys in patients with diabetes. The only reason why your doctor could have asked you to stop ramipril is if there were some electrolyte abnormalities on your blood report. Other than that it cannot be anything serious.

He will probably resume the drug once the blood tests return to normal.

Hope you get well soon.
Answered: Mon, 25 Mar 2013
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response

The most likely chances for stoppage of RAMIPRIL  must be due to the increase in serum potassium levels,otherwise this is a favoured drug to be given to diabetics to protect kidneys.
This is the reason he has asked you to drink plenty of water so as to flush out extra potassium.
If rise in potassium is due to RAMIPRIL,then a couple if days of it's stoppage along with increased water intake should bring the potassium levels normal.
Answered: Wed, 8 May 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor